Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 24, NWS Gaylord, MI

May 11, 2011Manistee County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at May 11, 2011, 4:26 PM EDT for Manistee County, Michigan. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 4:26 PM EDT (20:26 UTC)
Expired
May 11, 2011, 5:30 PM EDT
In force
64 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Manistee County, MI

The radar

The NCL Michigan radar (KAPX), 141 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 5:29 PM EDTHAIL 0.51 Sw Manistee, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WUUS53 KAPX 112026
SVRAPX
MIC101-112130-
/O.NEW.KAPX.SV.W.0024.110511T2026Z-110511T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
426 PM EDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 530 PM EDT

* AT 422 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
  THUNDERSTORMS PRODUCING PING PONG BALL SIZE HAIL. THESE STORMS     
  WERE LOCATED ALONG A LINE EXTENDING FROM BRETHREN TO               
  MANISTEE...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MANISTEE...ORCHARD BEACH STATE PARK...AND STAR CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4424 8636 4432 8631 4433 8629 4436 8592
      4417 8598 4417 8634 4418 8639
TIME...MOT...LOC 2025Z 259DEG 13KT 4430 8602 4422 8630
WIND...HAIL <50MPH 1.50IN

$$

LAWRENCE/LOCKER
2 follow-up statements
868 
WWUS34 KAPX 112040
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
440 PM EDT WED MAY 11 2011

MIC101-112130-
/O.CON.KAPX.SV.W.0024.000000T0000Z-110511T2130Z/
MANISTEE MI-
440 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MANISTEE COUNTY UNTIL 530 PM EDT...

AT 436 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING PING PONG BALL SIZE HAIL. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM BRETHREN TO MANISTEE...MOVING 
EAST AT 10 MPH.

NUMEROUS OTHER REPORTS OF HAIL UP TO THE SIZE OF QUARTERS HAVE BEEN 
RECEIVED WITH THIS LINE OF SEVERE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
  MANISTEE...BRETHREN...AND STAR CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4424 8636 4432 8631 4433 8629 4436 8592
      4417 8598 4417 8634 4418 8639
TIME...MOT...LOC 2039Z 274DEG 7KT 4428 8598 4422 8633
WIND...HAIL <50MPH 1.50IN

$$

LAWRENCE
185 
WWUS34 KAPX 112107
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
507 PM EDT WED MAY 11 2011

MIC101-112130-
/O.CON.KAPX.SV.W.0024.000000T0000Z-110511T2130Z/
MANISTEE MI-
507 PM EDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MANISTEE COUNTY UNTIL 530 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WELLSTON TO 7 
MILES WEST OF MANISTEE...MOVING EAST AT 20 MPH.  THESE STORMS HAVE A 
HISTORY OF PRODUCE HAIL TO PING-PONG BALL SIZE.

LOCATIONS IMPACTED INCLUDE...
  MANISTEE.
  STAR CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4424 8636 4432 8631 4433 8629 4436 8592
      4417 8598 4417 8634 4418 8639
TIME...MOT...LOC 2107Z 274DEG 7KT 4424 8594 4424 8646
WIND...HAIL <50MPH 1.00IN

$$


JPB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:02 PM EDT, 24 minutes earlier.

Area forecast discussion, May 11, 4:02 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT WED MAY 11 2011

.SYNOPSIS.../ISSUED AT 354 PM/

PERIODS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR NORTHERN
MICHIGAN FOR THE NEXT COUPLE OF DAYS...AS SOUTHERLY WINDS AHEAD OF A
SLOW MOVING COLD FRONT TO OUR WEST...BRING IN WARMER AND MORE MOIST
AIR INTO THE REGION. THE FRONT WILL CROSS THE REGION THURSDAY
NIGHT...WITH SOMEWHAT COOLER WEATHER FOR FRIDAY.

NS
&&

.SHORT TERM.../ISSUED AT 354 PM/...TONIGHT

WARM FRONT EXTENDING FROM SOUTHERN WISCONSIN INTO LOWER MICHIGAN
WITH CONVECTION CONTINUING TO FIRE WELL TO THE NORTH OF THIS
BOUNDARY NEAR THE M-55 CORRIDOR IN SOUTHWEST PORTIONS OF OUR CWA.
THE CONVECTION IN OUR AREA IS NOT SURFACE BASED /GIVEN THE COOL
BOUNDARY LAYER CONDITIONS/...BUT IS FOCUSED CLOSER TO 900MB.  THERE
APPEARS TO BE A REMNANT BOUNDARY LEFTOVER FROM PREVIOUS MCS LAYING
OVER CENTRAL MICHIGAN...WHERE CURRENT CONVECTION IS FOCUSED. THE MCS
FROM THIS MORNING HAS CREATED HAVOC WITH THE FORECAST...AS MODELS
HAVE DONE A DREADFUL JOB WITH CONVECTIVE EVOLUTION THE PAST FEW
DAYS.  SEVERAL BOUNDARIES EVIDENT ON VISIBLE SATELLITE...WITH NEW
ROUND OF CONVECTION ALREADY FIRING OVER SOUTHERN WISCONSIN WITHIN
PRIME INSTABILITY AXIS /MUCAPES >2000 J/KG/ INVOF SURFACE BASED
BOUNDARY.  WILL MAKE LAST SECOND DECISIONS ON LATE AFTERNOON POPS
BASED PRIMARILY ON RADAR/SATELLITE AT ZONE ISSUANCE.

FOR TONIGHT...NEAR SURFACE BASED BOUNDARY WILL SLOWLY WORK ITS WAY
BACK NORTH ACROSS THE AREA AS UPSTREAM WAVE OVER WISCONSIN SLOWLY
MOVES NORTHEAST INTO THE AREA.  THIS WILL RESULT IN A SOMEWHAT
STORMY AND ACTIVE NIGHT IN NORTHERN MICHIGAN.  CURRENT CONVECTION
ALONG M-55 CORRIDOR MAY DIMINISH SOMEWHAT INTO EARLY EVENING...ONLY
TO BE RE-ENERGIZED AS NEXT THUNDERSTORM COMPLEX/DEEPER MOISTURE
ARRIVES FROM THE SOUTHWEST.  AFTER MIDNIGHT...ADDITIONAL
MOISTURE/FORCING ARRIVES WITH YET ANOTHER UPSTREAM SHORTWAVE ADDING
CONTINUING FUEL TO THE CONVECTION.  DIFFICULT AND PROBABLY SOMEWHAT
POINTLESS TO TRY TO TIME THE CONVECTION IN AND OUT OVERNIGHT AND THIS
WILL BE MAINLY A SHORT TERM FORECAST ISSUE AS THINGS DEVELOP. WILL
GENERALLY INCREASE POPS OVERNIGHT AND SPREAD THINGS SLOWLY
NORTH/EAST. SEVERE POTENTIAL DOES NOT LOOK THAT IMPRESSIVE BUT
WILL HAVE TO WATCH CLOSELY FLOODING POTENTIAL AS PWATS REMAIN VERY
HIGH /1.50-2.00 INCHES/ AND 850MB THETA-E AXIS GRADUALLY FOLDS
INTO THE AREA. IN ADDITION...VERY LITTLE STEERING FLOW
TONIGHT...SO STORMS WILL BE VERY SLOW MOVING AND COULD DROP QUITE
A BIT OF RAIN. ADVECTION OF DEEPER LOW LEVEL MOISTURE WILL KEEP
OVERNIGHT LOWS MILD...WITH MOST AREAS REMAINING IN THE 50S.

JK
&&

.LONG TERM.../ISSUED AT 354 PM/...THURSDAY AND BEYOND

PATTERN FORECAST...MEAN LARGE SCALE PATTERN FEATURES LONG WAVE
TROUGHS ALONG THE WEST COAST OF NORTH AMERICA AND OVER THE WESTERN
ATLANTIC.  WEST COAST MEAN TROUGH HAS TWO MAIN DISTURBANCES
CONTAINED WITHIN IT...ONE OVER THE ROCKY MOUNTAINS AND A SECOND OVER
THE NORTHEAST PACIFIC.  RIDGE AXIS POKING NORTHWARD FROM THE DEEP
SOUTH INTO THE GREAT LAKES.  WESTERN ENERGY EXPECTED TO LIFT
NORTHEAST INTO THE CENTRAL PLAINS...THEN TURN BACK TOWARD THE
SOUTHEASTERN STATES THIS WEEKEND WHILE A COUPLE OF WAVES OVER
CENTRAL CANADA THIS AFTERNOON DROP INTO THE PLAINS STATES.  THE END
RESULT LOOKS TO ALLOW THE LARGE SCALE MEAN PATTERN TO RETROGRADE...
WITH MEAN TROUGHING ACROSS EASTERN NORTH AMERICA AND THE CENTRAL
PACIFIC NEXT WEEK.

THURSDAY/FRIDAY...BUSY DAY...SO LOTS OF FORECAST "CONSOLIDATION".
SEVERAL SHORT WAVE TROUGHS LIFTING NORTHWARD THROUGH THE PLAINS AND
MID/UPPER MISSISSIPPI VALLEY THIS AFTERNOON...AHEAD OF THE MAIN
UPPER TROUGH MOVING INTO THE SOUTHERN PLAINS.  ONE VORTICITY CENTER
OF INTEREST CROSSING SOUTHERN IOWA EXPECTED TO GATHER SHOWERS/
THUNDERSTORMS AS IT SLIDES TO THE NORTHEAST AND EVENTUALLY INTO
NORTHERN MICHIGAN THURSDAY MORNING.  THIS SHOULD PROVIDE THE FIRST
ROUND OF SHOWERS/THUNDERSTORMS TO NORTHERN MICHIGAN THURSDAY
MORNING...AS IT DRAGS UPSTREAM CONVECTIVE REMNANTS ACROSS THE
FORECAST AREA.  AS THAT WAVE SLIDES BY THERE MAY BE SOMETHING OF A
BREAK FOR PART OF THE AFTERNOON...WITH THE POSSIBILITY OF
REDEVELOPMENT ALONG COLD FRONT SAGGING INTO NORTHERN MICHIGAN DURING
THE LATER AFTERNOON/EVENING HOURS...AND REMAINS IN THE VICINITY
THROUGH FRIDAY.  SO NO BIG CHANGES TO THE CURRENT FORECAST...SHOWER
AND THUNDERSTORM CHANCES THROUGH FRIDAY NIGHT...HIGHEST POPS WILL BE
THURSDAY.  WILL BE SOMEWHAT CONSERVATIVE WITH TEMPERATURES FOR
THURSDAY...IF WE CAN SEE SOME SUN BREAK OUT COULD MAKE A RUN AT 80
DEGREES ACROSS PARTS OF NORTHERN LOWER (EXPECT CLOUDS TO PERSIST
ACROSS EASTERN UPPER REGARDLESS WITH HIGHS IN THE 60S)...BUT IF
CLOUD COVER ENDS UP LIKE TODAY COULD SEE ANOTHER AFTERNOON WITH
HIGHS STUCK IN THE MID 50S-60S.  HIGHS FRIDAY MAINLY IN THE 60S.

EXTENDED FORECAST (SATURDAY THROUGH WEDNESDAY)...EXTENDED RANGE
GUIDANCE CONTINUES TO INDICATE A SOUTHEASTWARD DRIFT TO UPPER LEVEL
ENERGY EMERGING FROM THE CENTRAL PLAINS.  THE QUESTION IS HOW FAR
SOUTHEAST CAN THIS FEATURE GET AS NORTHERN BRANCH ENERGY DIGS DOWN
ACROSS THE NORTHERN PLAINS...AND MAY BE ENOUGH TO INDUCE A BIT OF AN
EAST OR NORTHEAST "JUMP" DURING THE LATTER HALF OF THE WEEKEND.
THIS IMPACTS LOW LEVEL FEATURES AND LOCATION OF DEFORMATION RELATED
RAINFALL AROUND THE NORTH SIDE OF THIS SYSTEM.  GFS HAS BEEN
TRENDING TOWARD HIGHER PRESSURES ACROSS LOWER MICHIGAN THIS
WEEKEND...BUT IS STILL FARTHEST NORTH AND MOST BULLISH ON RAINFALL
THIS WEEKEND.  11/00Z ECMWF/GGEM/GEFS MEAN ARE FARTHER SOUTH...BUT
ARE CLOSE ENOUGH THAT THE NORTHERN EDGE OF DEEPER MOISTURE NUDGES
INTO NORTHERN LOWER.  CURRENT RAIN CHANCES FOR SATURDAY ACROSS
NORTHERN LOWER STILL LOOKS REASONABLE...AND WILL PROBABLY AT LEAST
SOME CHANCES GOING INTO SUNDAY AT LEAST ACROSS THE SOUTHEAST HALF OF
THE FORECAST AREA.  MORE SUPPORT NOW FROM ALL GUIDANCE FOR A DRY
MONDAY...AND WILL CONTINUE THAT TREND INTO THE MIDDLE OF NEXT WEEK.
WILL ALSO TREND TEMPERATURES COOLER AS WELL GIVEN PERSISTENT LOW
LEVEL NORTHEASTERLY FLOW FROM THE WEEKEND ONWARD.

JPB
&&

.MARINE.../ISSUED AT 354 PM/

MARINE HEADLINES NOT ANTICIPATED THROUGH FRIDAY NIGHT.

&&

.AVIATION.../ISSUED AT 122 PM/...VALID FOR 18Z TAFS

UNSETTLED WEATHER PATTERN ACROSS NORTHERN MICHIGAN OVER THE NEXT
24 HOURS AS SEVERAL SHORTWAVE TROFS SLIDE OVER THE UPPER RIDGE AND
ACROSS THE AREA. ONE WAVE EXITING THE AREA THIS AFTERNOON...NEXT
WAVE ARRIVING LATER TONIGHT AND POSSIBLY A THIRD WAVE FOR THURSDAY.
CONDITIONS GENERALLY FLUCTUATING BETWEEN VFR AND MVFR THROUGH THE
PERIOD WITH CHANCES OF SHOWERS AND THUNDERSTORMS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, May 11, 3:50 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
350 PM EDT WED MAY 11 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
122300-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
350 PM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK
AREA TONIGHT.  AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE
PRODUCING ONE INCH HAIL AND WIND GUSTS TO 60 MPH. THE PRIMARY
THREAT FROM STORMS WILL BE LOCALLY HEAVY RAIN.  LOCALIZED FLOODING
MAY ARISE IN FLOOD PRONE AND LOW LYING AREAS. THIS WILL ESPECIALLY
BE THE CASE AROUND THE M-55 CORRIDOR FROM MANISTEE TO
CADILLAC...WHERE MANY AREAS RECEIVED HEAVY RAIN EARLIER TODAY AND
THE GROUND IS SATURATED. IN ADDITION...BE AWARE OF RISES IN SOME
CREEKS AND STREAMS ACROSS THIS AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY ACROSS THE OUTLOOK
AREA. ADDITIONAL HEAVY RAINS MAY PRODUCE LOCALIZED FLOODING AND
RISES IN SOME AREA CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. PLEASE
RELAY AN FLOODING OR DAMAGE REPORTS TO THE NATIONAL WEATHER
SERVICE.

JK

In the hours before

Local storm report, May 11, 2:07 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
207 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0100 PM     NON-TSTM WND DMG BOYNE CITY              45.18N  84.96W
05/11/2011                   CHARLEVOIX         MI   TRAINED SPOTTER

            SEVERAL BRANCHES DOWN...PORTABLE CANOPY BLOWN AROUND 50
            FEET.

&&

EVENT NUMBER APX1100359

SCHWARTZ
Local storm report, May 11, 2:16 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
216 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      1 N WELLSTON            44.23N  85.95W
05/11/2011                   MANISTEE           MI   CO-OP OBSERVER

            STANDING WATER ON AREA ROADWAYS.

&&

EVENT NUMBER APX1100360

SCHWARTZ
Local storm report, May 11, 2:21 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
221 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY RAIN       1 N WELLSTON            44.23N  85.95W
05/11/2011  M2.88 INCH       MANISTEE           MI   CO-OP OBSERVER

            2.88 INCHES OF RAINFALL IN 90 MINUTES.

&&

EVENT NUMBER APX1100361

SCHWARTZ
Local storm report, May 11, 2:27 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
227 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             1 W CADILLAC            44.25N  85.44W
05/11/2011  M0.25 INCH       WEXFORD            MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100362

SCHWARTZ
Local storm report, May 11, 2:33 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
233 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HAIL             1 N BEAR LAKE           44.73N  84.93W
05/11/2011  M0.70 INCH       KALKASKA           MI   TRAINED SPOTTER

&&

EVENT NUMBER APX1100363

SCHWARTZ
Local storm report, May 11, 3:11 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
311 PM EDT WED MAY 11 2011

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             CADILLAC                44.25N  85.42W
05/11/2011  M0.25 INCH       WEXFORD            MI   CO-OP OBSERVER

            ALSO 1.28 INCHES OF RAIN RECEIVED IN THE PAST 6 HOURS.

&&

EVENT NUMBER APX1100364

SCHWARTZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:30 AM EDTSpecial Marine WarningAPX90 min
May 11, 8:39 AM EDTSpecial Marine WarningAPX96 min
May 11, 9:09 AM EDTSevere Thunderstorm WarningAPXManistee66 min
May 11, 9:35 AM EDTSpecial Marine WarningAPX55 min
May 11, 9:42 AM EDTSpecial Marine WarningAPX93 min
May 11, 10:12 AM EDTFlash Flood WarningAPXBenzie3 hr
May 11, 10:19 AM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Manistee, Wexford41 min
May 11, 10:33 AM EDTSpecial Marine WarningAPX117 min
May 11, 10:38 AM EDTSpecial Marine WarningAPX112 min
May 11, 11:01 AM EDTSpecial Marine WarningAPX89 min
May 11, 11:02 AM EDTFlash Flood WarningAPXManistee, Wexford3 hr
May 11, 11:14 AM EDTSpecial Marine WarningAPX91 min
May 11, 11:15 AM EDTCoastal Flood WarningAPX105 min
May 11, 11:38 AM EDTSevere Thunderstorm WarningAPXMissaukee, Wexford46 min
May 11, 11:41 AM EDTSevere Thunderstorm WarningAPXManistee64 min
May 11, 12:01 PM EDTFlash Flood WarningAPXManistee14 hr
May 11, 12:31 PM EDTSpecial Marine WarningAPX119 min
May 11, 12:44 PM EDTSevere Thunderstorm WarningAPXManistee61 min
May 11, 1:12 PM EDTSpecial Marine WarningAPX93 min
May 11, 1:16 PM EDTSevere Thunderstorm WarningAPXManistee35 min
May 11, 1:31 PM EDTSevere Thunderstorm WarningAPXManistee, Wexford59 min
May 11, 1:59 PM EDTFlash Flood WarningAPXManistee, Wexford12 hr
May 11, 2:30 PM EDTSevere Thunderstorm WarningAPXManistee48 min
May 11, 2:35 PM EDTSpecial Marine WarningAPX85 min
May 11, 5:04 PM EDTSevere Thunderstorm WarningAPXManistee, Wexford56 min
May 11, 6:34 PM EDTSpecial Marine WarningAPX97 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.